What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Apr 3, 2:06 PM EST, 1 hour 32 minutes earlier.
Area forecast discussion, Apr 3, 2:06 PM EST, 1 hour 32 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
306 PM EDT Mon Apr 3 2023
...New NEAR TERM, SHORT TERM, LONG TERM, MARINE...
.NEAR TERM...
(Through Tuesday)
Issued at 201 PM EDT Mon Apr 3 2023
A near stationary frontal boundary lays west to east across the area
this area, roughly along the GA/FL line. North of this boundary,
across SE GA a more stable airmass is in place with cloud cover and
temperatures near to a little below seasonal levels. South of the
boundary, NE FL has seen more sunshine Today, with temperatures
running above normal.
Cluster of strong convection is expected to move east along the
GA/FL border region this afternoon, and gradually sink south to
near I10 corridor by the time it reaches the Jacksonville area
later this afternoon. A few severe storms will be possible with
this cluster. North of this area, scattered thunderstorms are
expected, but will not be as strong due to greater stability over
SE GA. Additional convective development is expected this
afternoon along the east coast sea breeze in NE FL. Once the
cluster that is moving in from the west reaches Jacksonville, it
may collide and strengthen as it encounters the activity on the
sea breeze.
Convective activity is expected to dissipate by midnight. Inland low
level moisture convergence will lead to the potential for patchy fog
toward dawn. Lows Tonight will remain above seasonal levels.
High pressure will build to the east northeast through the day on
Tuesday. A dry day is forecast, but a few isolated showers can
not be ruled out over central portions of the forecast area during
the afternoon, as the east coast and Gulf coast sea breezes
intersect. At this point, the chance is too low for mention.
Highs Tuesday will trend well above normal.
&&
.SHORT TERM...
(Tuesday night through Wednesday night)
Issued at 201 PM EDT Mon Apr 3 2023
High pressure will be northeast of the region this period. In
addition, a broad ridge of high pressure at 500mb will be overhead.
Subsidence under high pressure will make this a dry period with
partly cloudy skies.
Temperatures will trend well above normal this period.
&&
.LONG TERM...
(Thursday through next Monday)
Issued at 201 PM EDT Mon Apr 3 2023
The upper high will move to the southeast Thursday into Thursday
night, as surface high moves more off to the northeast.
An elongated frontal boundary will develop just to the northwest of
the region Thursday. This boundary will be largely stalled to the
north northwest through Friday night. Waves along this boundary
will provide chances for precipitation, which will affect SE GA
Thursday through Friday night.
As a 500mb trough moves southeast across the area, the surface front
will move southeast across forecast area Saturday and Saturday
night.
Long range models diverge Sunday into Monday, so keeping convective
chances going.
Temperatures will trend above normal through Friday night, then
closer to normal over the weekend, into early next week.
&&
.MARINE...
Issued at 201 PM EDT Mon Apr 3 2023
High pressure will be northeast of the region through Thursday. An
elongated frontal system will develop just northwest of the region
Friday. This front will then move southeast across the area
Saturday. High pressure will build to the north Sunday, then to the
northeast early next week.
Rip Currents: SE GA Moderate through Tuesday
NE FL Moderate through Tuesday
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 63 87 65 93 / 40 0 0 0
SSI 66 80 67 80 / 50 0 0 0
JAX 63 88 65 89 / 60 0 0 0
SGJ 65 84 66 84 / 40 0 0 0
GNV 63 90 65 93 / 20 10 0 0
OCF 63 91 66 94 / 10 0 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&In the hours before
Special weather statement, Apr 3, 2:00 PM EST, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
300 PM EDT Mon Apr 3 2023
GAZ135-136-151-163-250-031945-
Pierce GA-Appling GA-Clinch GA-Wayne GA-Northern Ware GA-
300 PM EDT Mon Apr 3 2023
...Strong thunderstorms will impact portions of Pierce, northern
Ware, southwestern Wayne, northwestern Clinch and southeastern
Appling Counties through 345 PM EDT...
At 259 PM EDT, Doppler radar was tracking thunderstorms along a line
extending from 6 miles south of Surrency to 7 miles west of Dixie
Union to near Lakeland are producing strong and gusty outflow winds.
Movement was east southeast at 25 mph.
HAZARD...Winds around 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Waycross, Blackshear, Homerville, Patterson, Argyle, Gardi, Screven,
Offerman, Du Pont and Boggy Bay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3154 8179 3122 8216 3119 8229 3117 8222
3101 8258 3100 8255 3100 8256 3078 8282
3087 8297 3109 8297 3118 8284 3118 8267
3128 8270 3145 8249 3144 8233 3153 8223
3160 8232 3168 8222
TIME...MOT...LOC 1859Z 285DEG 23KT 3163 8221 3130 8259 3099 8305
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
ABSpecial weather statement, Apr 3, 2:28 PM EST, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
328 PM EDT Mon Apr 3 2023
FLZ020-GAZ162-163-032030-
Hamilton FL-Clinch GA-Echols GA-
328 PM EDT Mon Apr 3 2023
...Strong thunderstorms will impact portions of northwestern
Hamilton, Echols and west central Clinch Counties through 430 PM
EDT...
At 328 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Moody Air Force Base to 10 miles southwest
of I-75 At Exit 16 to 8 miles south of Monticello. Movement was east
at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Jasper, Jennings, Statenville, Suwannee River State Park, Mayday,
Blue Springs and Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3063 8314 3079 8313 3081 8310 3085 8309
3085 8301 3087 8297 3089 8297 3073 8265
3049 8292 3043 8303 3043 8307 3044 8308
3043 8312 3041 8316 3039 8317 3041 8318
3042 8322 3047 8324 3062 8327 3063 8331
TIME...MOT...LOC 1928Z 287DEG 20KT 3096 8312 3068 8340 3042 8383
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
ABSpecial weather statement, Apr 3, 2:36 PM EST, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
336 PM EDT Mon Apr 3 2023
GAZ151-152-163-250-264-350-364-032015-
Pierce GA-Northeastern Charlton GA-Clinch GA-Western Charlton GA-
Brantley GA-Northern Ware GA-Southern Ware GA-
336 PM EDT Mon Apr 3 2023
...Thunderstorms producing a strong gust front will impact portions
of southeastern Pierce, Brantley, central Ware, southeastern Clinch
and northern Charlton Counties through 415 PM EDT...
At 335 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Patterson to 8 miles east of Manor to 8
miles east of Mayday. Movement was southeast at 30 mph.
HAZARD...Winds around 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Nahunta, Fargo, Stephen Foster State Park, Hickox, Braganza, Raybon,
Waynesville, Race Pond, Fort Mudge and Atkinson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3107 8245 3137 8203 3133 8173 3110 8186
3109 8192 3105 8194 3104 8191 3092 8205
3065 8257 3071 8259 3073 8270 3082 8284
TIME...MOT...LOC 1935Z 292DEG 26KT 3134 8206 3107 8243 3079 8288
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
ABSpecial weather statement, Apr 3, 2:56 PM EST, 42 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
356 PM EDT Mon Apr 3 2023
FLZ020-021-032030-
Hamilton FL-Suwannee FL-
356 PM EDT Mon Apr 3 2023
...A strong thunderstorm will impact portions of northwestern
Suwannee and central Hamilton Counties through 430 PM EDT...
At 356 PM EDT, Doppler radar was tracking a strong thunderstorm over
Madison, moving east at 40 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Live Oak, Suwannee Springs, Suwannee River State Park and Newburn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3026 8324 3029 8323 3031 8321 3035 8321
3035 8319 3038 8319 3039 8317 3041 8318
3045 8310 3045 8302 3051 8290 3018 8298
3025 8325 3026 8325
TIME...MOT...LOC 1956Z 288DEG 35KT 3046 8337
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
ABSpecial weather statement, Apr 3, 3:25 PM EST, 13 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
425 PM EDT Mon Apr 3 2023
FLZ020-021-023-122-222-GAZ350-032100-
Southern Columbia FL-Baker FL-Hamilton FL-Suwannee FL-
Northern Columbia FL-Southern Ware GA-
425 PM EDT Mon Apr 3 2023
...Strong thunderstorms will impact portions of northwestern Baker,
northern Columbia, northern Suwannee and eastern Hamilton Counties
through 500 PM EDT...
At 425 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles west of Needmore to near Suwannee
Springs to 7 miles south of Suwannee River State Park to 11 miles
west of Dowling Park. Movement was east at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Live Oak, Jasper, White Springs, Suwannee Springs, Wellborn,
Winfield, Suwannee Valley, Belmont, Newburn and Houston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3031 8321 3035 8321 3035 8319 3038 8319
3045 8301 3061 8293 3058 8243 3065 8243
3065 8240 3032 8249 3022 8275 3021 8305
3025 8325
TIME...MOT...LOC 2025Z 281DEG 41KT 3071 8282 3040 8289 3030 8312 3030
8341
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
AB